MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE
Model Number ED34-I10T2
Medical Device Problem Codes No Display/Image (1183); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is classified as import for export, therefore 510k is not applicable.Model ed34-i10t2-us is available in the usa with a 510k number k192245.(b)(4).If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
Pentax medical was made aware of a complaint on 29-jun-2021 that occurred (b)(6) in the pai region.The endoscope failed to provide an image when connected to the video processor.Possible out of box failure involving pentax medical video duodenoscope model ed34-i10t2, serial number (b)(4).Pentax medical customer service added the text "failed connection to processor" to the rma notification.The device was sent to a local distributor for analysis and is now pending return to pentax medical for evaluation.The loaner endoscope is part of a 522 study and has not been received by pentax medical for evaluation as of 27-jul-2021.The investigation is in-process.
 
Additional Manufacturer Narrative
Evaluation summary: the scope failed to provide image when connected to the video processor.Possible out of box failure.Description of any actions taken: this scope was not use on any procedure because it failed during image test with a processor.(b)(6) will recommend to dr.(b)(6) or his staff to send the scope to the local pentax distributor, (b)(4).Therefore, we checked the returned unit and confirmed that the ccd module failure.Based on the result, we concluded that it was caused due to the excessive force applied on the ccd module.In addition, we confirmed that the suction channel resistance, and the ccd module intermittent; however, they are not the main cause, and/or irrelevant to the alleged complaint.Correction information: g6: follow up #1.H2: if follow-up, what type? h3: device evaluated by manufacturer? h6: coding changed based on the investigation.Additional information: h4: device manufacture date.

Brand Name
PENTAX
Common Device Name
VIDEO DUODENOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0012
JA 
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
william goeller (temporary)
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key12235246
Report Number9610877-2021-00230
Device Sequence Number17046920
Product Code FDT
UDI-Device Identifier04961333240135
UDI-Public04961333240135
Combination Product (Y/N)N
Initial Reporter CountryEC
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberED34-I10T2
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown